Medical questions & health advice by board certified doctors
"What is causing pain after sex? "
I began nuva ring about two and half weeks ago. Right before I started the ring I got a call from my gyno saying i had a yeast infection. I had just finished anti-biotics for an ear infection the week prior. I began the ring and started taking the prescription of tereconazole. After a week regiment I felt no symptoms. I did not notice a problem until i had sex the next time. No pain during sex, but after the burning of the outside of my vagina felt like it was on fire. I grabbed some OTC monostat cream to relieve the burning. I am wondering with no inside symptoms, could the burning be a result of the prescription burning the outside of my vagina. Is it from my nuva ring? Or do i have another yeast infection? Please help!
So sorry to hear about the pain that you are experiencing and I recommend discussing it with your doctor. There are many different possible answers, but the pain that you are experiencing has been described by others as well. It is sometimes due to changes in the normal bacterial and mucosal flora that are growing in the vagina. Even just the previous fungus overgrowing can sometimes lead to some increased sensitivity. Sometimes the medications that are used to help cure one problem disrupt the mucosa and make it more sensitive to minor trauma or exposure to other products. That is one potential explanation. Another could be that you do have a second infection that has now started. This can sometimes happen when one infection improves but leaves room for other bacteria to proliferate and lead to subsequent problems. The key thing is to make sure that you get the help that you need so that your symptoms improve quickly and you do not have long term problems. Speaking with your doctor can be helpful to make sure that you are not beginning another infection or having something that needs to be addressed with further treatment. Please speak with your doctor about this question.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.